Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 45, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Oct 15, 2012, 12:37 AM CDT. It took effect at Oct 15, 2012, 1:00 AM CDT. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 12:37 AM CDT (05:37 UTC)
- In effect from
- Oct 15, 2012, 1:00 AM CDT
- Expired
- Oct 15, 2012, 2:43 AM CDT
- In force
- 103 min
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
969 WHUS73 KLOT 150537 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1237 AM CDT MON OCT 15 2012 LMZ080-669-671-673-675-743>745-777-779-870-872-874-876-878-150800- /O.CAN.KLOT.GL.W.0044.000000T0000Z-121015T0800Z/ /O.NEW.KLOT.GL.W.0045.121015T0600Z-121015T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1237 AM CDT MON OCT 15 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. * WINDS...NORTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...9 TO 12 FT. * OCCASIONAL WAVES...UP TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-151345- /O.CAN.KLOT.GL.W.0044.000000T0000Z-121015T1400Z/ /O.NEW.KLOT.GL.W.0045.121015T0600Z-121015T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 1237 AM CDT MON OCT 15 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * WINDS...NORTH GALES TO 40 KT BECOMING NORTHWEST. * SIGNIFICANT WAVES...12 TO 16 FT. * OCCASIONAL WAVES...UP TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-150645- /O.CAN.KLOT.GL.W.0044.000000T0000Z-121015T0600Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 1237 AM CDT MON OCT 15 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ KREIN
1 follow-up statement
430 WHUS73 KLOT 150743 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 243 AM CDT MON OCT 15 2012 LMZ261-362-364-366-563-565-567-868-151400- /O.CAN.KLOT.GL.W.0045.000000T0000Z-121015T1400Z/ /O.NEW.KLOT.GL.W.0046.121015T0800Z-121015T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 243 AM CDT MON OCT 15 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * WINDS...NORTH GALES TO 35 KT BECOMING NORTHWEST. * SIGNIFICANT WAVES...10 TO 14 FT. * OCCASIONAL WAVES...UP TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ080-669-671-673-675-743>745-777-779-870-872-874-876-878-150845- /O.CAN.KLOT.GL.W.0045.000000T0000Z-121015T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 243 AM CDT MON OCT 15 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ KREIN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:58 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 14, 9:58 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
958 PM CDT SUN OCT 14 2012
.DISCUSSION...
218 PM CDT
LATE THIS AFTERNOON...VISIBLE IMAGERY THIS AFTERNOON HAS BEGUN
TO INDICATE SOME THINNING IN THE CLOUD SHIELD OVER
CENTRAL/NORTHERN IL...WHICH HAS ALLOWED SOME SFC INSTABILITY TO
INCREASE. WHERE THE CLOUDS HAVE THINNED THE MOST...SFC TEMPS HAVE
QUICKLY WARMED TO 70 DEGREES AND MAY WARM A FEW ADDITIONAL DEGREES
LATER THIS AFTERNOON BEFORE THE FRONTAL BOUNDARY SLIPS THROUGH
FROM WEST TO EAST. WINDS REMAIN FROM THE SOUTHWEST...AND HAVE
STEADILY INCREASED. WITH THE THIN POCKETS IN THE CLOUD COVER
BETTER MIXING IS BEGINNING TO OCCUR AND FILTERING THE SFC THE
HIGHER WINDS THAT HAVE BEEN NOTED JUST ABOVE THE SFC. LLVL JET
REMAINS STRONG FROM THE SOUTHWEST AT 50 KTS. THUS IT REMAINS
CONCEIVABLE THAT GUSTS WILL APPROACH 45 MPH AHEAD OF THE FRONT
ACROSS MUCH OF THE CWFA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
STEADILY DEVELOPED LATE THIS MORNING AND WILL PERSIST THROUGH THIS
AFTERNOON...AS THE ENVIRONMENT BECOMES MORE UNSTABLE FROM SFC
DIFFERENTIAL HEATING UNDER THE THINNING CLOUD SHIELD. THE MID-LVL
LAPSE RATES HAVE ALSO INCREASED ACROSS CENTRAL IL...AND HAVE
BECOME MORE FAVORABLE FOR SEEING RAPID GROWTH IN THE
THUNDERSTORMS. LLVL MOISTURE CONVERGENCE REMAINS FOCUSED ALONG AND
EAST OF A PEORIA TO MICHIGAN CITY LINE...WHERE DEW POINTS ARE
MAINLY IN THE LOW 60S.
THE LATEST GUIDANCE HAS HINTED THAT ADDITIONAL CORRECTIONS HAVE
TAKEN PLACE WITH RESPECT TO THE PRECISE PATH OF THE SFC LOW...NOW
PROGGED TO SLIDE SOUTH OF MILWAUKEE. THIS HAS RESULTED IN PLACING
MUCH OF NORTHERN IL/NORTHWEST IN IN THE MORE FAVORABLE ISALLOBARIC
PRES RISES ON THE BACKSIDE OF THE FRONTAL BOUNDARY. A FEW GUIDANCE
MEMBERS ARE SUGGESTING THAT 6-7MB/3HR WILL SLIDE ACROSS OUR CWFA
THIS AFTERNOON/EARLY EVENING...AND SHOULD ALLOW FOR THE AREA TO SEE
GUSTY WINDS APPROACH 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE MOST
FAVORABLE LOCATION FOR THE HIGHEST GUSTS REMAINS ALONG AND A PONTIAC
TO CRYSTAL LAKE LINE.
ONCE THE BOUNDARY SLIPS EAST ACROSS THE AREA...TEMPS WILL STEADILY
FALL INTO THE LOW 50S. 500MB TROUGH AXIS WILL ARRIVE AROUND MIDNIGHT
AND WITH STEADY DECLINE IN THE BREEZY CONDITIONS. 850MB THERMAL
TROUGH OF 1 TO 3 DEG C PUSHES OVER THE REGION TONIGHT AS WELL. WITH
THE DRY AIR POURING INTO THE AREA TEMPS WILL THEN COOL FURTHER INTO
THE LOW 40S BY EARLY MON. IN ADDITION TO THE COOL TEMPS...THE PRECIP
SHIELD WILL STEADILY PUSH EAST...AND EXPECT AN END TO THE PRECIP BY
00Z ACROSS THE FAR WESTERN CWFA...THEN 3Z FOR THE EASTERN SECTIONS
OF THE CWFA.
MONDAY THROUGH TUESDAY...
ANTI-CYCLONIC FLOW IS EXPECTED TO PERSIST FOR MON/TUE ACROSS THE
REGION AS THE SFC RIDGE CENTER IS PROGGED TO PUSH INTO SOUTHERN
IOWA/NORTHERN MISSOURI. THE SFC RIDGE WILL STRETCH FROM NORTH TO
SOUTH. TEMPS MON WILL REMAIN COOL ACROSS THE REGION WITH THE THERMAL
TROUGH AT 850MB NOT WARMING MUCH BEYOND 1 TO 4 DEG C. THIS COUPLED
WITH A DECENT DIURNAL CU FIELD DEVELOPING SUGGESTS TEMPS MAY HOLD IN
THE UPPER 50S TO POSSIBLY 60 DEG ACROSS THE FAR SOUTHERN SECTIONS OF
THE CWFA MON. FLOW AT THE SFC WILL SLOWLY TURN FROM NORTHWEST TO
SOUTHWEST BY TUE EVENING. 2M TEMP PLUMES INDICATE MUCH WARMER TEMPS
ARE IN STORE FOR TUE AFTN...AND MAY WARM FURTHER BY WED. FOR TUE
TEMPS SHOULD REBOUND INTO THE UPR 60S TO POSSIBLY 70 IN A FEW
LOCATIONS SOUTH OF I-80. TUE NIGHT WILL ALSO BE MUCH WARMER WITH
TEMPS IN THE LOW/MID 50S. A WEAK BOUNDARY WILL BE SLIDING EAST
ACROSS THE UPPER MIDWEST/GREAT LAKES REGION TUE AFTN/EVE...HOWEVER
IT DOES NOT APPEAR TO INTRODUCE ANY PRECIP TO THE CWFA. AT THIS TIME
THE THINKING IS THAT INCREASED CLOUD COVER WILL BE THE ONLY IMPACT
FROM THE WAVE.
WEDNESDAY...
500MB TROUGH AXIS CONTINUES TO DEPART THE REGION TO THE EAST...WITH
THE SFC RIDGE AXIS SLIDING EAST AS WELL. 850MB THERMAL RIDGE OF 7 TO
10 DEG C WILL LIFT INTO THE CENTRAL PLAINS EARLY WED MORNING...WHERE
TEMPS WED WILL EASILY WARM INTO THE MID/UPR 70S. BY WED AFTN THIS
WARM AIR ALOFT WILL STEADILY PUSH EAST UNDER DECENT WARM AIR
ADVECTION. BASED ON THE TEMP PLUMES FOR WED AFTN...TEMPS SHOULD
EASILY WARM TO 70 AND POSSIBLY THE LOW 70S. SO HAVE ADJUSTED TEMPS
WARMER FOR WED TO ACCOUNT FOR THE INCREASED SOUTHWEST FLOW. THE
WILDCARD FOR TEMPS WED WILL BE ON THE STEADILY INCREASING CLOUD
COVER AND PRECIP CHANCES. INSTABILITY SHOULD BEGIN TO INCREASE BY
MIDDAY WED...AND HAVE OPTED TO INCLUDE MENTION OF THUNDER. IF CLOUDS
ARRIVE EARLIER AND ARE THICKER THAN EXPECTED...THE SFC ENVIRONMENT
MAY NOT FULLY REALIZE THE WARM AIR ALOFT AND TEMPS COULD BE COOLER
IN THE MID 60S. THIS IS NOTED BY THE NOISE AMONGST THE ENSEMBLE
MEMBERS IN THE TEMP FORECASTS WED AFTN.
BEACHLER
NEG TILT UPPER TROF AND STRONG SURFACE COLD FRONT FORECAST TO PASS
WEDNESDAY EVENING WITH SHOWERS LIKELY AND POSSIBLE THUNDERSTORMS.
GFS A BIT FASTER THAN ECMWF. DRY SLOT FORECAST TO WRAP IN BY THU
MORNING. MODELS DIVERGE CONSIDERABLY FROM THU INTO THE WEEKEND.
BOTH ECMWF AND GFS KEEP UPPER LOW SPINNING ACROSS THE AREA FOR A
TIME BUT GFS IS MORE PROGRESSIVE. ECMWF AND GEM SLOWER AND FURTHER
SOUTH WITH UPPER LOW. EITHER WAY THU NIGHT AND FRI LOOK TO BE COOL
AND WET. GFS WOULD THEN SUGGEST DRYING OUT WITH SLOWLY MODERATING
TEMPS FOR SAT AND SUN WHILE ECMWF WOULD KEEP THINGS COOL AND
SHOWERY. WILL MAINTAIN LOW CHANCE POPS THROUGH THE WEEKEND DUE TO
UNCERTAINTY.
ALLSOPP
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* MVFR CIGS HOVERING AROUND 1500 FT AT 0255Z BUT EXPECTED TO LOWER
SLIGHTLY BELOW 1500 FT YET THIS EVENING...POSSIBLY BEFORE 04Z.
CLEARING ARRIVES 07-08Z OR SO.
* NORTHWEST WINDS DIMINISHING WITH SOME GUSTS INTO THE MID 20S
LINGERING THROUGH 04Z OR SO.
MDB
//DISCUSSION...UPDATED 03Z...
MVFR CIGS CONTINUE ACROSS THE TERMINALS AT 03Z. SOME IMPROVEMENT
HAD OCCURRED IN THE CHI METRO OVER THE LAST HOUR BUT A SLIGHT
DOWNWARD TREND IS EXPECTED TO COMMENCE IN THE NEXT HOUR OR SO
BRINGING CIGS BACK INTO THE 011-014 RANGE. CLEARING IS STEADILY
WORKING TOWARD THE AREA HOWEVER AND HAVE TWEAKED EXPECTED TIMING
OF ITS ARRIVAL IN THE LATEST TAF UPDATE. THERE ALSO LOOKS TO BE A
BRIEF PERIOD OF 050-060 FT CIGS LATE TONIGHT BUT HAVE LEFT OUT OF
THE TAF. WINDS ARE STEADILY DIMINISHING WITH GUSTS INTO THE LOW
TO MID 20S BECOMING LESS FREQUENT WITH TIME.
MDB
FROM 00Z...
DEEPENING SURFACE LOW HAS PUSHED INTO NORTHERN LOWER MICHIGAN AT
00Z WITH THE ASSOCIATED COLD FRONT NOW PAST THE TERMINALS. STRONG
PRESSURE RISES CONTINUE TO DRIVE STRONG NORTHWEST WINDS WITH GUSTS
GENERALLY PEAKING AROUND 30 KT BUT SUSPECT GYY MAY GUST TO 40 OR
BETTER GIVEN PROXIMITY TO THE LAKE. WINDS WILL GRADUALLY DIMINISH
THROUGH THE EVENING. LOWER END MVFR CIGS CONTINUE ACROSS THE
TERMINALS WITH S0ME PATCHY IFR STILL BEING OBSERVED BUT EXPECT
THAT THE MVFR WILL PREVAIL. SATELLITE CONTINUES TO SHOW CLEARING
WORKING SOUTHEASTWARD TOWARDS THE AREA AND THIS WILL ARRIVE LATE
THIS EVENING NORTHWEST AND EARLY TONIGHT SOUTHEAST. SPECIFIC
TIMING OF CLEARING MAY NEED TO BE TWEAKED THROUGH THE EVENING.
BEYOND THAT HIGH PRESSURE WILL BUILD IN FROM THE WEST ON MONDAY
KEEPING NORTHWEST WINDS IN PLACE...WITH SOME GUSTS INTO THE 15-20
KT RANGE POSSIBLE THROUGH MIDDAY. WINDS LOOK TO EASE DURING THE
AFTERNOON THEN BECOME CALM OR LIGHT AND VARIABLE MONDAY EVENING.
EXPECT THAT THERE WILL BE FEW-SCT STRATOCU DEVELOPMENT DURING THE
MID MORNING WITH BASES IN THE 2000-3000 FT RANGE LIFTING TO 4000
FT OR BETTER INTO THE EARLY AFTERNOON.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM-HIGH CONFIDENCE THAT CIGS WILL LOWER SLIGHTLY BELOW 1500
FT YET THIS EVENING...MEDIUM CONFIDENCE THAT IT WILL BE BEFORE
04Z. HIGH CONFIDENCE IN CLEARING LATER...MEDIUM CONFIDENCE THAT
IT WILL BE BETWEEN 07-08Z.
* HIGH CONFIDENCE IN WIND TRENDS.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...BREEZY SOUTH WINDS...VFR.
WEDNESDAY...CHANCE SHRA/TSRA DURING THE DAY AND LIKELY AT NIGHT.
MVFR LIKELY WITH IFR POSSIBLE.
THURSDAY THROUGH SATURDAY...LOW CHANCE OF SHRA. PERIODIC MVFR
CIGS POSSIBLE.
MDB
&&
.MARINE...
437 AM CDT
STRONG AND STRENGTHENING STORM SYSTEM WILL TRACK ACROSS LAKE
MICHIGAN LATER TODAY...AS IT DOES SO WILL BRING INCREASINGLY STRONG
WINDS. AS LOW DEEPENS AND APPROACHES THE LAKE EXPECT NORTHEAST GALES
TO DEVELOP OVER THE NORTHERN PORTIONS OF THE LAKE BY EARLY
AFTERNOON. SOUTH OF THE SHARPENING WARM FRONT STRONG SOUTH WINDS ARE
EXPECTED...THOUGH WITH SUCH WARM/HUMID AIR ATTEMPTING TO ADVECT OVER
THE RELATIVELY COLDER LAKE WATERS GREATER STABILITY MAY PREVENT
FULL POTENTIAL OF WINDS TO REACH THE SURFACE OVER THE OPEN LAKE. AS
THE LOW PASSES EAST OF THE LAKE VERY LATE THIS AFTERNOON VERY STRONG
PRESSURE RISES ON THE ORDER OF 8MB/3HR AND COLD AIR ADVECTION SHOULD
ALLOW FOR PERIOD OF VERY STRONG NORTHWESTERLY GALES TO POSSIBLY
STORM FORCE WINDS TO DEVELOP. MODERATELY CONFIDENT IN THE POTENTIAL
FOR 50-55KT STORM FORCE WINDS FOR A TIME THIS EVENING...BUT WITH
DURATION PROBABLY ONLY AN HOUR OR TWO FELT COMFORTABLE MAINTAINING
THE GALE WARNING AND HIGHLIGHTING THE THREAT IN AN MWS. WINDS
RAPIDLY DECREASE LATE TONIGHT INTO MONDAY AS STORM BEGINS TO WEAKEN
AND MOVE EAST. WEAK RIDGE PASSES OVER THE LAKE MONDAY NIGHT WITH NEW
LOW PRESSURE DEVELOPING OVER THE NORTHERN PLAINS AND RESULTING IN A
RAMPING UP OF SOUTHERLY WINDS TUESDAY INTO TUESDAY EVENING.
POTENTIAL ONCE AGAIN EXISTS FOR ONE OR MORE PERIODS OF GALES IN THE
TUESDAY THROUGH THURSDAY TIME FRAME AS VERY POWERFUL LOW PRESSURE (
POTENTIALLY <29.0 INCH) DEVELOPS OVER ALBERTA AND DROPS SOUTHEAST
TOWARD THE UPPER MIDWEST.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ743-LMZ744-
LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878
UNTIL 3 AM MONDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 9 AM MONDAY.
GALE WARNING...ILLINOIS NEARSHORE WATERS UNTIL 1 AM MONDAY.
&&Hazardous weather outlook, Oct 14, 10:22 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1022 PM CDT SUN OCT 14 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 160330- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1022 PM CDT SUN OCT 14 2012 /1122 PM EDT SUN OCT 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-160330- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1022 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. GALE FORCE WINDS WILL DIMINISH TO 30 KNOTS OR LESS AFTER MIDNIGHT. STRONG WINDS AND HIGH WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MONDAY NIGHT. STRONG WINDS MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT AT TIMES TUESDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-160330- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1022 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. GALE FORCE WINDS WILL CONTINUE ACROSS THE ENTIRE LAKE OVERNIGHT ENDING IN THE PREDAWN HOURS OVER THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED OVER THE NORTH HALF OF LAKE MICHIGAN THROUGH MONDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS OVER THE SOUTH HALF OF LAKE MICHIGAN WEDNESDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Oct 14, 11:07 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1107 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SCHAUMBURG 42.03N 88.08W
10/14/2012 COOK IL BROADCAST MEDIA
LARGE TREES UPROOTED
&&
IZZILocal storm report, Oct 14, 11:08 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL SCHAUMBURG 42.03N 88.08W
10/14/2012 E1.00 INCH COOK IL BROADCAST MEDIA
&&
IZZILocal storm report, Oct 14, 11:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1139 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM WATER SPOUT 13 ENE MONTROSE HARBOR 42.00N 87.40W
10/14/2012 LMZ779 IL SHIP
&&
IZZILocal storm report, Oct 14, 11:54 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TORNADO 4 NNW ROSELLE 42.03N 88.10W
10/14/2012 COOK IL BROADCAST MEDIA
VIDEO FROM FOX NEWS CHICAGO OF TORNADO OVER LAKE
VOLKENING IN SCHAUMBURG. ALSO REPORTS OF TREES DOWNED AND
DAMAGE TO ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM
SURVEY IN THE MORNING.
&&
IZZILocal storm report, Oct 15, 12:03 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT MON OCT 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL LA SALLE 41.34N 89.09W
10/14/2012 E0.25 INCH LA SALLE IL TRAINED SPOTTER
SLIGHTLY BIGGER THAN PEA SIZE HAIL.
0124 PM HAIL TINLEY PARK 41.57N 87.80W
10/14/2012 M0.25 INCH COOK IL TRAINED SPOTTER
15 MIN OF PEA SIZE HAIL. AT 175TH STREET AND 80TH AVE
0130 PM HAIL OAK FOREST 41.61N 87.75W
10/14/2012 M0.50 INCH COOK IL TRAINED SPOTTER
48 MPH WIND GUST ALSO.
0216 PM HAIL SCHAUMBURG 42.03N 88.08W
10/14/2012 E1.00 INCH COOK IL BROADCAST MEDIA
0225 PM TSTM WND DMG SCHAUMBURG 42.03N 88.08W
10/14/2012 COOK IL BROADCAST MEDIA
LARGE TREES UPROOTED
0227 PM HAIL MORTON GROVE 42.04N 87.79W
10/14/2012 M0.25 INCH COOK IL TRAINED SPOTTER
0228 PM TORNADO 4 NNW ROSELLE 42.03N 88.10W
10/14/2012 COOK IL BROADCAST MEDIA
VIDEO FROM FOX NEWS CHICAGO OF TORNADO OVER LAKE
VOLKENING IN SCHAUMBURG. ALSO REPORTS OF TREES DOWNED AND
DAMAGE TO ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM
SURVEY IN THE MORNING.
0305 PM MARINE TSTM WIND 10 NE WILMETTE 42.18N 87.59W
10/14/2012 M80.00 MPH LMZ777 IL SHIP
STEADY 65 MPH WITH GUSTS TO 80 MPH MEASURED ON SHIPS
ANEMOMETER.
0317 PM WATER SPOUT 13 ENE MONTROSE HARBOR 42.00N 87.40W
10/14/2012 LMZ779 IL SHIP
0327 PM TSTM WND GST PEOTONE 41.33N 87.80W
10/14/2012 M60.00 MPH WILL IL TRAINED SPOTTER
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:43 AM CDT | Gale Warning | LOT | 6 hr | |
| Oct 15, 7:01 AM CDT | Small Craft Advisory | LOT | 15 hr | |
| Oct 15, 3:50 PM CDT | Small Craft Advisory | LOT | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.